GERD can cause all of the above problems. i have dealt with it and had my heart checked several times before i finally believed it was GERD.
I have at times had esophagael spasms and a lump in throat feeling. hard to swallow. ive also had the typical burning and stuff like that.
nexium is a great pill. i would not worry about side effects with nexium. they gave me nexium in the E.R. once when i went in thinking i was having a heart attack. what i thought was my heart beating funny was actually my esophagus spasming. it was very strong. within 30 minutes of that nexium my symptoms stopped.
i could not afford nexium so i took prilosec. i think they are both in the same drug class. prilosec is in a class called PPI, proton pump inhibitors. i think nexium is in that class also. the only real side effect that i know of with these drugs is long term use can cause bone fracture because it blocks calcium or something like that, but with that said this would be long term use at high doses. ive taken prilosec for about 8 years but not everyday. i would do a 2 week treatment. sometime id take it for a month. then several months id be fine and then have a flare up and start a new round. hope this helps you